CSN Login
Members Online: 12

xeloda and headache

taraHK
Posts: 1961
Joined: Aug 2003

Hi. Has anyone experienced severe headache as a side effect of xeloda pills? I'm hoping the headache I am experiencing is due to something else (something simple. like stress ha ha). I'd appreciate any sharing on this issue. If you did have headache as side effect, any medication prescribed which helped? Thanks. Tara

slamb58's picture
slamb58
Posts: 32
Joined: Jul 2008

I am just beginning my third cycle of Xeloda, and have not experience any headaches. I actually can't say that I have had any side effects from it. I take it with oxi and avastin, and have had the weird cold sensitivity, but so far that is all.

claud1951's picture
claud1951
Posts: 429
Joined: Jun 2007

Tara,

I can't recall any headaches. Just the hand/foot syndrome (which I'm sure you have heard about).

Just in case, Eucerin cream is good (to use) as well as Udder cream or Mary Kay has a night Emollient cream that is good, too.

Hugs to you
Claudia

msccolon's picture
msccolon
Posts: 1956
Joined: Oct 2004

are you taking Avastin as well? It's known to cause headaches. Maybe you're dehydrated? I would def ask my onc or onc nurse.
Mary

funnyguy
Posts: 90
Joined: Jan 2007

I took Xeloda for roughly 6 months and did experience slight headaches. Usually drinking good amounts of water helped; but I would also get headaches somewhere just behind my eyes. Almost like a sinus headache from a cold. What I found out was from an eye doctor. He explained to me that drugs like Xeloda kill rapidly dividing cells, no matter where they are. Well, our eyes have a thin layer of cells that protect them and because we shed them rapidly, they replace themselves quickly. Ergo, rapidly dividing cells and explanation for why my eyes were very light sensitive and frequent headaches.

Maybe this won't explain your symptoms, but it was certainly an interest bit of info (which I found out only after completing treatment!)

cheers.

msccolon's picture
msccolon
Posts: 1956
Joined: Oct 2004

That really is some interesting information! Could explain the blurry vision and changes to vision that usually go away once chemo has gone away. I had read somewhere it can affect the shape of your cornea temporarily as well.
Mary

taraHK
Posts: 1961
Joined: Aug 2003

Ah, interesting. I have noticed some problems wearing my contact lenses (dryness). Could explain. I will try drinking more water/fluids (floating away here...). Thanks for the suggestions!

Tara

pamness
Posts: 511
Joined: Nov 2007

I had dry eyes prior to chemo, but apparently 5FU, can cause some scarring in your tear ducts which leads to more tear production. My dry eye went away - and has been gone for awhile. I am guessing that some other side effects of other chemo drugs could cause dry eyes.

Best of luck.

Pam

msccolon's picture
msccolon
Posts: 1956
Joined: Oct 2004

It's not really that the scarring causes more tears,the narrower tear ducts don't allow the normal tear production to drain the way it's supposed to, so you get more in your eyes, which usually spill over before they can be drained. I didn't know it was scarring, i was told it was a narrowing of the tear ducts and had assumed it was similar to the narrowing of the veins chemo causes as well. Mine (the tear duct problem not the vein problem!) always gets better after treatment ends, thank God, so i haven't had to have any procedures done on them to correct the situation.
Mary

Nicksangels
Posts: 41
Joined: Sep 2008

Hello to All, My dad starts rad and chemo today for 5 weeks. He has rectum cancer and is 83 years old, for those who dont know. Can anyone tell me any severe side effects from Xeloda? Also he has to take 2 pills in the morning and 2 pills in the evening. 500mgs that sounds alot. What is the hand and feet dryness too? The doctor gave him some cream. Thanks for the answers. just wish these weeks will be as easy for him as possible.

zhguo48
Posts: 23
Joined: Dec 2007

I just fished 6 rounds treatment of exloda, 4 pills in the morning and 4 pills in the evening, and my weight is 115 lb. The side effect was not too bad to me besides the hand/foot syndrome, The lotion which came with the pills helped a lot. Before taking the last 4 pills I had headaches and Little bit high blood pressure, so I stopped there.
Just remember to drink a lot of water. Best Wishes.
Faungg

STL Mark
Posts: 3
Joined: Sep 2008

Hi Nicksangels

I took Xeloda for six months. The dry skin was a problem. Udder Cream did the best for me, but Eucerin worked well also. I also had extreme diahrea and constant fatigue. Nausea is fairly common also.

My best thoughts for your dad.

taraHK
Posts: 1961
Joined: Aug 2003

Hi - i responded in your other topic/link
Tara

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network